North Dakota, 2004Damaging Wind in North Dakota, July 11, 2004
July 11, 2004 · NWS BIS · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 11, 1:00 PM CST, 8 hours 30 minutes earlier.
Area forecast discussion, Jul 11, 1:00 PM CST, 8 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
200 PM CDT SUN JUL 11 2004
.SHORT TERM...
PROBLEMS AGAIN TODAY INCLUDE PRECIPITATION AMOUNTS...TIMING AND
LOCATIONS. MODELS IN GOOD AGREEMENT WITH MOST FIELDS WITH
DIFFERENCES IN AXIS OF HEAVY PRECIPITATION PROGGD BY ALL MODELS. GFS
SIGNIFICANTLY FARTHER SOUTH WITH THIS AXIS WHILE ETA HAS MOVED
HEAVIEST PRECIPITATION ALONG AND NORTH OF CANADIAN BORDER...FARTHER
NORTH THAN 00Z AND 06Z SOLUTIONS. SURFACE LOW PRESSURE FROM EASTERN
ALTA TO NORTHERN WY ON MSAS IN BETTER AGREEMENT WITH GFS SOLUTION.
GFS QPF AFFECTED WITH CONVECTION FEEDBACK BUT WILL GENERALLY FOLLOW
GFS LOCATION AND HAVE ADDED A FEW MORE SOUTH CENTRAL COUNTIES TO
ONGOING FLOOD WATCH. SURFACE TROUGH THROUGH STATE TONIGHT WITH
LINGERING CONVECTION...POSSIBLY SEVERE...CONTINUING INTO EARLY AM ON
MONDAY. HAVE DELETED SLIGHT CHANCE THUNDERSTORMS ON TUESDAY AS RIDGE
BUILDS AND CWA REMAINS IN DRIER NORTHWEST FLOW SURFACE AND ALOFT ON
EAST SIDE OF RIDGE AXIS.
.LONG TERM...
THURSDAY THROUGH SUNDAY...H500 NORTHWEST FLOW BEGINS TO TURN MORE
ZONAL...EVEN A BIT SOUTHWEST BEGINNING ON SATURDAY...AS LOW PRESSURE
IN THE PACIFIC NORTHWEST BEGINS TO DIG...FLATTENING THE RIDGE. 00Z
GFS GENERATES A SERIES OF SURFACE LOWS TO MOVE THROUGH THE NORTHERN
PLAINS FRIDAY THROUGH SUNDAY. ECMWF NOT IN GOOD AGREEMENT...AND SO I
JUST LEFT POPS AS IS UNTIL THE NEXT RUN. GRIDS STILL IN GOOD
COORDINATION AND MADE FEW CHANGES.
&&
.BIS WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR FLASH FLOODING UNTIL 14Z CENTRAL.
&&
HW/SHULZ
Hazardous weather outlook, Jul 11, 3:28 AM CST, 18 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
428 AM CDT SUN JUL 11 2004
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-120927-
ADAMS ND-BILLINGS ND-BOTTINEAU ND-BOWMAN ND-BURKE ND-BURLEIGH ND-
DICKEY ND-DIVIDE ND-DUNN ND-EMMONS ND-FOSTER ND-GOLDEN VALLEY ND-
GRANT ND-HETTINGER ND-KIDDER ND-LA MOURE ND-LOGAN ND-MCHENRY ND-
MCINTOSH ND-MCKENZIE ND-MCLEAN ND-MERCER ND-MORTON ND-MOUNTRAIL ND-
OLIVER ND-PIERCE ND-RENVILLE ND-ROLETTE ND-SHERIDAN ND-SIOUX ND-
SLOPE ND-STARK ND-STUTSMAN ND-WARD ND-WELLS ND-WILLIAMS ND-
INCLUDING THE CITIES OF...BISMARCK...BOTTINEAU...BOWMAN...CROSBY...
DICKINSON...JAMESTOWN...MINOT AND WILLISTON
428 AM CDT SUN JUL 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON IN
WESTERN NORTH DAKOTA AND SPREAD EAST IN THE EVENING AND OVERNIGHT.
SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND
OVERNIGHT IN WESTERN AND CENTRAL NORTH DAKOTA. THE PRIMARY THREAT
FROM THESE STORMS WILL BE DAMAGING THUNDERSTORM WINDS...LARGE
HAIL AND HEAVY RAINFALL. ISOLATED TORNADOES ARE ALSO POSSIBLE.
A FLOOD WATCH HAS BEEN POSTED FOR NORTH CENTRAL AND EAST CENTRAL
NORTH DAKOTA LATE TONIGHT INTO EARLY MONDAY MORNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
RGT
In the hours before
Local storm report, Jul 11, 3:53 PM CST, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
453 PM CDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 2 N STEELE 46.88N 99.92W
07/10/2004 1.00 INCH KIDDER ND TRAINED SPOTTER
7 MINUTE DURATION. ENDED AT 737 PM CDT.
&&Local storm report, Jul 11, 8:33 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
933 PM CDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0926 PM TSTM WND GST BEACH 46.91N 104.01W
07/11/2004 58 MPH GOLDEN VALLEY ND TRAINED SPOTTER
&&Local storm report, Jul 11, 8:38 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
938 PM CDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0927 PM TSTM WND GST BEACH 46.91N 104.01W
07/11/2004 65 MPH GOLDEN VALLEY ND TRAINED SPOTTER
TREES DOWN ALL OVER TOWN.
&&Local storm report, Jul 11, 8:43 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
943 PM CDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 8 E SENTINEL BUTTE 46.92N 103.67W
07/11/2004 1.50 INCH GOLDEN VALLEY ND FIRE DEPT/RESCUE
55 MPH WIND GUST.
&&Local storm report, Jul 11, 9:29 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1029 PM CDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1026 PM TSTM WND GST 10 N DICKINSON 47.03N 102.78W
07/11/2004 0 MPH DUNN ND TRAINED SPOTTER
GUST TO 60 MPH.
1026 PM TSTM WND GST 10 N DICKINSON 47.03N 102.78W
07/11/2004 60 MPH DUNN ND TRAINED SPOTTER
&&Thunderstorm Wind, McKenzie
- When
- July 11, 9:30 PM CST
- Where
- McKenzie County, 25 mi NNW of Grassy Butte
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 47.733, -103.450
Four inch diameter tree limbs down at the Theodore Roosevelt National Park, North Unit.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, July 11, 20041 death · 1 event
- Flash Flooding and Hail in Montana, July 11, 2004$675,000 · 4.25 in hail · 35 events
- Damaging Wind in North Dakota, July 11, 2004$500,000 · 78 kt wind · 1 event
- Damaging Wind in North Dakota, July 11, 2004$500,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, July 11 to 12, 2004$150,000 · 55 kt wind · 7 events
- Lightning Strike in North Carolina, July 11, 2004$200,000 · 1 event
- Hail and Damaging Winds in South Dakota, July 11, 2004$104,000 · 1.75 in hail · 12 events
- Flash Flood and Hail in Iowa, July 11, 2004$102,000 · 1.75 in hail · 12 events
- Wildfire in California, July 11 to 17, 20047 injured · 1 event
- Lightning Strike in Florida, July 11, 2004$130,000 · 1 event
- Damaging Wind in South Carolina, July 11, 2004$110,000 · 60 kt wind · 1 event
- Wildfire in California, July 11 to 13, 2004$80,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412370.